Hail, El Paso
- When
- June 27, 2:26 PM MST to 2:31 PM MST
- Where
- El Paso County, 1 mi NE of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -104.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT SUN JUN 27 2004 .SHORT TERM... (TONIGHT AND MONDAY) CURRENTLY...-TSRA GOT OFF TO A QUICK START LATE THIS MORNING...AND WOULD EXPECT SCATTERED STORMS ACROSS ALL THE AREA THROUGH THE EVENING. SEVERE POTENTIAL APPEARS TO BE A LITTLE LOWER THAN THE PAST COUPLE DAYS...WITH SLIGHTLY LOWER CAPES AND LESS IN THE WAY OF 0-6 KM SHEAR. STILL COULD SEE SOME MARGINAL SEVERE HAIL WITH STORMS ON THE PLAINS...ESPECIALLY NEAR KLHX WHERE CAPES ARE MAXIMIZED. WILL NEED TO WATCH FOR ISOLATED HEAVY RAINFALL...AS STORMS WILL BE SLOW MOVING AND LOCATIONS ON THE FAR ERN PLAINS ARE FAIRLY SATURATED. TONIGHT...EVENING CONVECTION SHOULD SLOWLY DIE DOWN...THOUGH WITH SUPPORT FROM WEAK S/W TROUGH TOPPING THE RIDGE ACTIVITY MAY LINGER A LITTLE PAST SUNSET. ONLY CHANGE OF NOTE TO THE GRIDS WAS TO ELIMINATE POPS AFTER 09Z...AS ANY ACTIVITY SHOULD BE FINISHED OR EAST OF THE AREA BY THEN. MONDAY...FAIRLY SUBTLE CHANGES TO THE PATTERN OF THE PAST FEW DAYS...WITH UPPER RIDGE OVER THE ROCKIES AND DEEP TROUGH OVER THE GREAT LAKES. SURFACE FLOW OVER THE PLAINS BECOMES SLIGHTLY MORE SELY AS HIGH PRESSURE CENTER NOSES DOWN INTO THE CENTRAL PLAINS. THIS SHOULD HELP INCREASE LOW LEVEL MOISTURE SLIGHTLY....WITH A CORRESPONDING INCREASE IN INSTABILITY OVER THE ERN HALF OF THE AREA. ALSO...0-6 KM SHEAR VALUES CREEP UPWARDS...WITH ETA SUGGESTING VALUES AS HIGH AS 40 KTS OVER THE FAR EAST IN THE AFTERNOON. THUS SUSPECT THAT WHILE TSRA COVERAGE WILL BE SIMILAR TO THE PAST FEW DAYS...SEVERE POTENTIAL WILL BE HIGHER THAN TODAY...AS SWODY2 FROM SPC INDICATES. OVERALL...CURRENT GRIDS LOOK FINE AND WILL NEED FEW CHANGES. --PETERSEN .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN CONCERNS CONTINUE TO POPS THROUGH MID WEEK WITH SOME DRYING POSSIBLE INTO NEXT WEEKEND. MON NIGHT-TUE...MODELS FAIRLY CONSISTENT WITH DESERT SW AND GREAT BASIN UPPER LEVEL RIDGE SLOWLY BUILDING SLOWLY BUILDING WESTWARD WITH RIDGE AXIS ACROSS WESTERN CO BY 00Z WED. AVAILABLE MID AND UPPER LEVEL MOISTURE UNDER THE RIDGE REMAINS ABUNDANT...WITH MODELS INDICATING MINOR DISTURBANCES EMBEDDED IN THE FLOW AND DIURNAL HEATING TO KEEP SCATTERED AFTERNOON AND EVENING SHRA/TSRA. HAVE KEPT ISOLATED POPS OVERNIGHT MONDAY ACROSS THE FAR EASTERN PLAINS WITH LOW LEVEL JET SETTING UP ACROSS THE WESTERN KANSAS BORDER... WITH SOME POSSIBLE MVFR/IRF STRATUS ACROSS THE FAR SE PLAINS EARLY TUE MORNING. WED-THU...RIDGE CONTINUES TO BUILD ACROSS THE REGION...WITH MINOR SHORTWAVE PROGGED TO MOVE AROUND THE PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES...WITH DRIER WESTERLY FLOW ALOFT MOVING INTO THE AREA. WEAK LEE TROUGH DEVELOPS ACROSS THE PLAINS WED...TRYING TO PUSH OUT DRY LINE TO NEAR THE KANSAS BORDER WED AFTERNOON...THOUGH MODELS PROBABLY DRYING THINGS OUT TOO QUICKLY AND WILL KEEP CHANCE POPS ACROSS THE EASTERN MTS AND PLAINS ON WED. WILL KEEP THE CURRENT FORECAST TREND OF MID LEVEL DRYING WITH ONLY SLIGHT CHANCE POPS ACROSS THE REGION ON THU. WITH HEIGHTS BUILDING TO NEAR 590DM UNDER THE RIDGE ALONG WITH H7 TEMPS WARMING TO BETWEEN +10C AND +16C...WILL ALSO KEEP THE WARMING TREND TO NEAR SEASONAL NORMS IN THE FORECAST. FRI-SUN...MODELS PROGGING FLAT UPPER RIDGE ACROSS THE REGION THROUGH THE PERIOD...WITH OCCASIONAL EMBEDDED DISTURBANCES AND SOME MOISTURE IN THE FLOW. FOR CONSISTENCY...WILL KEEP ISOLATED DIURNAL POPS ACROSS THE REGION...WITH TEMPS AROUND SEASONAL AVERAGES. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SUN JUN 27 2004 COZ058>089-093>099-281300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 656 AM MDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT FROM ANY THUNDERSTORMS THIS AFTERNOON WILL BE CLOUD- TO-GROUND LIGHTNING. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS. MODERATE TO LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE OVER THE SOUTHEAST MOUNTAINS AND PLAINS. IF THIS RAINFALL MOVES OVER THE HAYMAN...IRON MOUNTAIN...AND TRINIDAD COMPLEX WILDFIRE BURN SCARS...THEN THERE COULD BE SOME FLASH FLOOD POTENTIAL FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO EACH DAY THROUGH SATURDAY...WITH STORMS POSSIBLY DECREASING IN COVERAGE THURSDAY THROUGH SATURDAY AS SOME DRIER AIR WORKS ITS WAY OVER THE STATE FROM THE WEST. THUNDERSTORMS SHOULD OCCUR BETWEEN NOON AND MIDNIGHT EACH DAY...WITH A FEW OVERNIGHT STORMS POSSIBLE. MOST OF THE DEEPER MOISTURE REMAINS EAST OF THE SANGRE DE CRISTO MOUNTAINS. IN ADDITION...UPPER LEVEL WINDS ARE LIGHT...AND STORMS WILL MOVE SLOWLY. THIS COMBINATION OF LIGHT WINDS AND AMPLE MOISTURE WILL MAKE LOCALLY HEAVY RAIN A THREAT...MAINLY EAST OF THE SANGRES. HAIL IS ALSO POSSIBLE...GENERALLY AT OR BELOW THE SIZE OF QUARTERS. THE MAIN THREAT FROM THUNDERSTORMS WEST OF THE SANGRES...WHERE CONDITIONS ARE A BIT DRIER...WILL BE LIGHTNING AS WELL AS WIND GUSTS NEAR 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AFTER 12 PM.
The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407575, 5407576.